Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 64, NWS Albuquerque, NM

June 9, 200812 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Jun 9, 2008, 3:00 PM MDT for 12 counties in New Mexico. It took effect at Jun 10, 2008, 6:48 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2008, 3:00 PM MDT (21:00 UTC)
In effect from
Jun 10, 2008, 6:48 AM MDT
Expired
Jun 10, 2008, 10:00 PM MDT
In force
15 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2008-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2008-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4160 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 092100
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT MON JUN 9 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM MDT TUESDAY FOR
STRONG WINDS AND LOW HUMIDITIES FOR ALL EXCEPT THE NORTHWEST PLATEAU...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF
NORTHERN AND CENTRAL NEW MEXICO...

.DEEPENING SURFACE LOW PRESSURE ACROSS EASTERN NEW MEXICO COMBINED
WITH INCREASING WESTERLY UPPER LEVEL WINDS WILL PRODUCE WIDESPREAD
DANGEROUS FIRE WEATHER CONDITIONS ON TUESDAY AFTERNOON. HUMIDITIES
WILL DROP TO THE LOW TEENS AND SINGLE DIGITS ON TUESDAY AFTERNOON.
POOR HUMIDITY RECOVERY ON WEDNESDAY COMBINED WITH BROADLY
INCREASED WIND SPEEDS WILL PRODUCE WIDESPREAD DANGEROUS FIRE
WEATHER CONDITIONS ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO.

NMZ102>109-101400-
/O.UPG.KABQ.FW.A.0061.080610T1800Z-080611T0400Z/
/O.NEW.KABQ.FW.W.0064.080610T1800Z-080611T0400Z/
/O.NEW.KABQ.FW.A.0062.080611T1600Z-080612T0400Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
300 PM MDT MON JUN 9 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM MDT TUESDAY FOR
STRONG WINDS AND LOW HUMIDITIES...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM MDT TUESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.
THE FIRE WEATHER WATCH FOR TUESDAY HAS BEEN REPLACED BY THE RED
FLAG WARNING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED ON
TUESDAY AND ARE FORECAST TO OCCUR ON WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

NMZ101-101400-
/O.NEW.KABQ.FW.A.0062.080611T1600Z-080612T0400Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
300 PM MDT MON JUN 9 2008

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

SHY
3 follow-up statements
000 
WWUS85 KABQ 101248
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
648 AM MDT TUE JUN 10 2008

...RED FLAG WARNING THIS AFTERNOON AND EVENING OVER ALL OF NORTHERN
AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW HUMIDITIES...

...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING OVER ALL OF NORTHERN AND CENTRAL NEW MEXICO FOR STRONG
WINDS AND LOW HUMIDITIES...

.WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON THROUGH WEDNESDAY AS AN
UPPER LEVEL TROUGH CROSSES THE CENTRAL ROCKIES NORTH OF NEW
MEXICO. TODAYS WINDS WILL BLOW PRIMARILY FROM THE SOUTHWEST...BUT
THEY WILL BLOW FROM THE WEST AND SOUTHWEST ON WEDNESDAY...WHEN WINDS
WILL BE STRONGEST AND STRENGTHEN EARLIER IN THE DAY. VERY LOW
HUMIDITIES ARE ALSO EXPECTED BOTH DAYS...WITH SEVERAL HOURS OF
CRITICAL FIRE WEATHER CONDITIONS. ON THURSDAY...THE POTENTIAL
EXISTS FOR STRONG WINDS AND VERY LOW HUMIDITIES TO PERSIST ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN.

NMZ101-102130-
/O.EXA.KABQ.FW.W.0064.080610T1800Z-080611T0400Z/
/O.CON.KABQ.FW.A.0062.080611T1600Z-080612T0400Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
648 AM MDT TUE JUN 10 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

NMZ102>104-106>109-102130-
/O.CON.KABQ.FW.W.0064.080610T1800Z-080611T0400Z/
/O.CON.KABQ.FW.A.0062.080611T1600Z-080612T0400Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
648 AM MDT TUE JUN 10 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED ON
TUESDAY AND ARE FORECAST TO OCCUR ON WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

NMZ105-102130-
/O.CON.KABQ.FW.W.0064.080610T1800Z-080611T0400Z/
/O.CON.KABQ.FW.A.0062.080611T1600Z-080612T0400Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
648 AM MDT TUE JUN 10 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED ON
TUESDAY AND ARE FORECAST TO OCCUR ON WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

44
000 
WWUS85 KABQ 101314 CCA
RFWABQ

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
648 AM MDT TUE JUN 10 2008

CORRECTED LOCATION OF RED FLAG WARNING ON THE EAST CENTRAL PLAINS

...RED FLAG WARNING THIS AFTERNOON AND EVENING OVER ALL OF NORTHERN
AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW HUMIDITIES...

...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING OVER ALL OF NORTHERN AND CENTRAL NEW MEXICO FOR STRONG
WINDS AND LOW HUMIDITIES...

.WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON THROUGH WEDNESDAY AS AN
UPPER LEVEL TROUGH CROSSES THE CENTRAL ROCKIES NORTH OF NEW
MEXICO. TODAYS WINDS WILL BLOW PRIMARILY FROM THE SOUTHWEST...BUT
THEY WILL BLOW FROM THE WEST AND SOUTHWEST ON WEDNESDAY...WHEN WINDS
WILL BE STRONGEST AND STRENGTHEN EARLIER IN THE DAY. VERY LOW
HUMIDITIES ARE ALSO EXPECTED BOTH DAYS...WITH SEVERAL HOURS OF
CRITICAL FIRE WEATHER CONDITIONS. ON THURSDAY...THE POTENTIAL
EXISTS FOR STRONG WINDS AND VERY LOW HUMIDITIES TO PERSIST ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN.

NMZ101-102130-
/O.EXA.KABQ.FW.W.0064.080610T1800Z-080611T0400Z/
/O.CON.KABQ.FW.A.0062.080611T1600Z-080612T0400Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
648 AM MDT TUE JUN 10 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

NMZ102>104-106>109-102130-
/O.CON.KABQ.FW.W.0064.080610T1800Z-080611T0400Z/
/O.CON.KABQ.FW.A.0062.080611T1600Z-080612T0400Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
648 AM MDT TUE JUN 10 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT 
THIS EVENING. ON THE EAST CENTRAL PLAINS...THE RED FLAG WARNING IS 
IN EFFECT ALONG AND WEST OF A LINE FROM TUCUMCARI TO FORT SUMNER. A 
FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH 
WEDNESDAY EVENING FOR THE ENTIRE FORECAST AREA. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED ON
TUESDAY AND ARE FORECAST TO OCCUR ON WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

NMZ105-102130-
/O.CON.KABQ.FW.W.0064.080610T1800Z-080611T0400Z/
/O.CON.KABQ.FW.A.0062.080611T1600Z-080612T0400Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
648 AM MDT TUE JUN 10 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED ON
TUESDAY AND ARE FORECAST TO OCCUR ON WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

44
000 
WWUS85 KABQ 102100
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT TUE JUN 10 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTH AND
CENTRAL NEW MEXICO...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT WEDNESDAY
FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTH AND CENTRAL
NEW MEXICO...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR THE
NORTHEAST HIGHLANDS AND ADJACENT PLAINS...THE EAST CENTRAL
PLAINS..AND PORTIONS OF THE CENTRAL MOUNTAIN CHAIN...

.DEEPENING SURFACE LOW PRESSURE OVER THE TEXAS PANHANDLE COMBINED
WITH A WEATHER SYSTEM SWEEPING FROM THE FOUR CORNERS EASTWARD TO
SOUTHEAST COLORADO ON WEDNESDAY WILL INCREASE SOUTHWEST WIND SPEEDS
RAPIDLY WEDNESDAY MORNING. DRY CONDITIONS IN PLACE WILL COMBINE
WITH STRONG WINDS ON WEDNESDAY...AND AN ASSOCIATED COLD FRONT
SWEEPING FROM NORTHWEST TO SOUTHEAST DURING THE DAY...TO PRODUCE
WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS THROUGH LATE
WEDNESDAY EVENING. A TRAILING COLD FRONT LYING ALONG INTERSTATE 40
FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD TO THE TEXAS LINE ON
THURSDAY WILL FOCUS WINDS AND INCREASE WIND SPEEDS LOCALLY FOR THE
NORTHEAST HIGHLANDS AND ADJACENT PLAINS...THE EAST CENTRAL
PLAINS...AND PORTIONS OF THE CENTRAL MOUNTAINS TO PRODUCE
DANGEROUS FIRE WEATHER CONDITIONS FOR THURSDAY. 

NMZ103-104-107-108-111400-
/O.UPG.KABQ.FW.A.0062.080611T1600Z-080612T0400Z/
/O.NEW.KABQ.FW.W.0065.080611T1600Z-080612T0400Z/
/O.NEW.KABQ.FW.A.0063.080612T1600Z-080613T0300Z/
/O.CON.KABQ.FW.W.0064.000000T0000Z-080611T0400Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
300 PM MDT TUE JUN 10 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT WEDNESDAY
FOR STRONG WINDS AND LOW HUMIDITIES... 

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT WEDNESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. THE
FIRE WEATHER WATCH FOR WEDNESDAY HAS BEEN REPLACED BY A RED FLAG
WARNING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED ON
WEDNESDAY...AND ARE FORECAST TO OCCUR ON THURSDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

NMZ105-111400-
/O.UPG.KABQ.FW.A.0062.080611T1600Z-080612T0400Z/
/O.NEW.KABQ.FW.W.0065.080611T1600Z-080612T0400Z/
/O.CON.KABQ.FW.W.0064.000000T0000Z-080611T0400Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
300 PM MDT TUE JUN 10 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT WEDNESDAY
FOR STRONG WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT WEDNESDAY.
THE FIRE WEATHER WATCH FOR WEDNESDAY HAS BEEN REPLACED BY THIS RED
FLAG WARNING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ101-102-106-109-111400-
/O.UPG.KABQ.FW.A.0062.080611T1600Z-080612T0400Z/
/O.NEW.KABQ.FW.W.0065.080611T1600Z-080612T0400Z/
/O.CON.KABQ.FW.W.0064.000000T0000Z-080611T0400Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
300 PM MDT TUE JUN 10 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT WEDNESDAY
FOR STRONG WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT WEDNESDAY.
THE FIRE WEATHER WATCH FOR WEDNESDAY HAS BEEN REPLACED BY THIS RED
FLAG WARNING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

SHY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 9, 2:43 PM MDT, 17 minutes earlier.

Area forecast discussion, Jun 9, 2:43 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
243 PM MDT MON JUN 9 2008

.DISCUSSION...
NARY A CLOUD IN THE SKY ACROSS THE STATE AT MID AFTERNOON AND
THERE WILL BE PRECIOUS FEW OPPORTUNITIES FOR SIGNIFICANT RAINFALL
FOR MOST OF THE STATE THROUGH THE FORECAST. WESTERN AND SOUTH
CENTRAL SECTIONS OF THE FCST AREA ARE MOST LIKELY TO BE BONE DRY
THROUGH THE FCST PERIOD. UPSLOPE FLOW LESSENING ACROSS THE E AND
WITH INSTABILITY AND MOISTURE MINIMAL WILL KEEP ENTIRE AREA PCPN
FREE THE REST OF THE WORK WEEK. A BACK DOOR COLD FRONT SURGING
WESTWARD LATE FRI AND EARLY SAT WILL TRANSPORT ENOUGH MOISTURE
WESTWARD TO INTRODUCE RATHER LOW CHANCES FOR SHOWERS AND STORMS
ACROSS THE E PLAINS. THE BIGGER STORY SOONER IN TIME WILL BE
STRONG WINDS FOR WED WITH A BIT OF A RUN UP TO THAT ON TUE. SO
CRITICAL FIRE WX CONDITIONS WILL DEVELOP FOR MOST OF N AND CENTRAL
NM TUE AFTN AND ALL OF SAME FOR WED. RED FLAG WARNINGS...FIRE WX
WATCHES AND WIND ADVISORYS WILL BE HOISTED...SEE THE WARNINGS
SECTION AT BOTTOM AND THE INDIVIDUAL PRODUCTS VERY SOON TO BE
ISSUED. SOME SPOTS FROM ROUGHLY TORRANCE COUNTY NE TO UNION
COUNTY MAY EVEN SEE WED AFTERNOON WINDS APPROACH HIGH WIND WARNING
CRITERIA.

&&

.AVIATION...
VFR CIGS AND VIZ FOR ALL BUT EASTERN PLAINS FOR THE NEXT 24 HOURS.
DRYLINE EXTENDING FROM CLAYTON TO RUIDOSO WILL PERMIT INTRUSION OF
MOISTURE EAST OF THE LINE...WITH SOME EXCURSIONS TO IFR CIGS
OVERNIGHT TONIGHT CLOSER TO THE TEXAS BORDER. TAFS FOR KROW AND KTCC
REFLECT SCATTERED LAYERS IN IFR AND MVFR RANGE AS PLACEHOLDERS.
DEEPENING SURFACE LOW PRESSURE EXTENDING FROM EASTERN COLORADO
SOUTHWARD TO EL PASO WILL BOOST AFTERNOON SOUTHWEST WIND SPOTS FOR
ALL POINTS ON TUESDAY AFTERNOON.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. SHY

&&

.FIRE WEATHER...
DEEPENING SURFACE LOW PRESSURE ACROSS EASTERN HALF OF NEW MEXICO
COMBINED WITH INCREASING SOUTHWEST WIND SPEEDS ALOFT ON TUESDAY WILL
BOOST AFTERNOON SOUTHWEST WIND SPEEDS STATEWIDE. WITH CONTINUED DRY
CONDITIONS AND HIGH FIRE DANGER...WILL UPGRADE CURRENT FIRE WEATHER
WATCH TO RED FLAG WARNING FOR TUESDAY. WIND SPEEDS WILL BE SOMEWHAT
REDUCED OVER THE NORTHWEST PLATEAU IN A ZONE OF SLACKER SURFACE
PRESSURE GRADIENT. WILL HOLD OFF ON FLAG THERE FOR NOW...BUT WILL
INCLUDE STRONG LANGUAGE IN THE FIRE WEATHER PLANNING FORECAST TO
EMPHASIZE LOCALLY CRITICAL FIRE WEATHER CONDITIONS ON SUMMITS AND
SLOPES FOR THE DAY.  A MUCH WINDIER WEDNESDAY ON TAP...AS
STRENGTHENING WESTERLY FLOW ALOFT WILL COMBINE WITH SHIFT OF SURFACE
LOW TO THE NORTHEAST CORNER OF NEW MEXICO AND DRY COLD FRONT
SWEEPING FROM NORTHWEST TO SOUTHEAST TROUGH THE DAY AND CONTINUED
DRY CONDITIONS TO PRODUCE WIDESPREAD CRITICAL FIRE WEATHER
STATEWIDE...AND A FIRE WEATHER WATCH STARTING EARLY AND STAYING LATE
WILL GO OUT WITH THE AFTERNOON PACKAGE. SURFACE LOW SHIFTING EAST TO
THE TEXAS PANHANDLE WITH EASING WINDS ALOFT ON THURSDAY WILL IMPROVE
THE FIRE WEATHER PICTURE THROUGH THE DAY. NO SIGNIFICANT SHOWERS
THROUGH THE REMAINDER OF THE WORK WEEK...DRY LINE SLOSHING WESTWARD
INTO NEW MEXICO FROM TEXAS PANHANDLE WILL INCREASE THUNDERSTORM
POTENTIAL FOR EASTERN HALF OF THE STATE OVER THE UPCOMING WEEKEND.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  42  93  56  85 /   0   0   0   0
GALLUP..........................  35  90  48  84 /   0   0   0   0
GRANTS..........................  39  91  48  88 /   0   0   0   0
GLENWOOD........................  42  96  51  92 /   0   0   0   0
CHAMA...........................  32  79  40  69 /   5   0   0   0
LOS ALAMOS......................  44  88  52  82 /   0   0   0   0
RED RIVER.......................  29  76  37  67 /   5   0   0   0
TAOS............................  36  88  45  82 /   5   0   0   0
SANTA FE........................  48  90  55  84 /   0   0   0   0
SANTA FE AIRPORT................  45  92  53  88 /   0   0   0   0
ESPANOLA........................  43  95  50  90 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  59  95  65  92 /   0   0   0   0
ALBUQUERQUE VALLEY..............  51  96  58  93 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  54  93  61  90 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  56  95  63  94 /   0   0   0   0
SOCORRO.........................  52  96  61  93 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  44  88  52  84 /   0   0   0   0
MORIARTY/ESTANCIA...............  43  90  55  86 /   0   0   0   0
CARRIZOZO.......................  57  93  61  95 /   0   0   0   0
RUIDOSO.........................  50  85  57  88 /   0   0   0   0
RATON...........................  42  90  52  86 /   5   5   5   5
LAS VEGAS.......................  43  88  55  85 /   0   0   0   0
ROY.............................  49  87  58  88 /   5   5   5   5
CLAYTON.........................  53  92  62  93 /   5   5   5   5
SANTA ROSA......................  51  95  61  96 /   0   0   0   0
TUCUMCARI.......................  57  99  67 100 /   5   5   5   5
FORT SUMNER.....................  59  95  67  96 /   0   5   5   5
CLOVIS..........................  60  97  66  99 /   5   5   5   5
PORTALES........................  60  97  66  99 /   5   5   5   5
ROSWELL.........................  63 100  68 104 /   0   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 12 PM TO 10 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...NMZ102>109.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ101>109.

WIND ADVISORY FROM 12 PM TO 8 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...NMZ005>007-011.

&&

43/SHY
Hazardous weather outlook, Jun 9, 6:03 AM MDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 AM MDT MON JUN 9 2008

NMZ001>021-026-101200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
603 AM MDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR ALL BUT THE NORTHWEST PLATEAU
ON TUESDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR TUESDAY AFTERNOON AND EVENING. WIND ADVISORIES ARE
LIKELY OVER MUCH OF THE EAST AS WELL. EVEN STRONGER WINDS ON
WEDNESDAY WILL CREATE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS
AND THE NEED FOR WIND ADVISORIES.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 6:56 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more8 hr
Jun 9, 2:51 PM MDTWind AdvisoryABQ29 hr
Jun 9, 3:00 PM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more24 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.